Alert archive / Minnesota / Beach Hazards Statements in 2019
Beach Hazards Statement 2, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 15, 2019, 4:19 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2019, 4:19 AM CDT (09:19 UTC)
- Expired
- Jun 15, 2019, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977 WHUS43 KDLH 150919 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 419 AM CDT Sat Jun 15 2019 MNZ037-WIZ001-160000- /O.NEW.KDLH.BH.S.0002.190615T0919Z-190616T0000Z/ Carlton and South St. Louis-Douglas- 419 AM CDT Sat Jun 15 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect through this evening. * LOCATIONS...Park Point Beach. * TIMING...This morning into the early evening hours. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$
1 follow-up statement
927 WHUS43 KDLH 160020 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 720 PM CDT Sat Jun 15 2019 MNZ037-WIZ001-160130- /O.EXP.KDLH.BH.S.0002.000000T0000Z-190616T0000Z/ Carlton and South St. Louis-Douglas- 720 PM CDT Sat Jun 15 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Winds and waves will slowly diminish this evening and overnight. Thus, the Beach Hazards Statement has been allowed to expire. $$ JTS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 15, 4:05 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 15, 4:05 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Duluth MN 405 AM CDT Sat Jun 15 2019 .SHORT TERM...(Today through Sunday) Issued at 404 AM CDT Sat Jun 15 2019 High pressure was nosing down across the forecast area at 08Z/3am with a mix of clouds and stars. A cold front had recently exited the area brining an end to the rain. The high pressure will remain over the region through the morning as drier air begins to arrive from Ontario. With the high nearby, will see an easterly wind off of Lake Superior and be gusty at times. In the afternoon, upper level ridging works across the area with some embedded pieces of energy underneath the ridge axis. The dry air will prevail and keep most of the region dry through the afternoon. However, the short term meso models are attempting to bring some showers into the western third of the forecast area in the late afternoon. Will lean towards the drier model solutions, but have small pops over the western edge of the area to acknowledge the possibility of showers returning. The upper level and surface ridging move over the eastern edge of the area this evening. This allows a closed upper low to drift into south central Canada. Ahead of this low, embedded impulses will eject into the region and generate some showers over the southern half of the forecast area in the evening, gradually spreading north overnight. On Sunday, the chances of rain diminishes through the day as the upper level impulses move back into south central Canada as the closed low drops to the North Dakota border. The high pressure that was over the region on Saturday, returns in the afternoon and the rain diminishes. The easterly flow continues to pull cold air across the area and max temps will be below normal as a result. .LONG TERM...(Sunday night through Friday) Issued at 404 AM CDT Sat Jun 15 2019 Most of the extended will be under the influence of a longwave trough centered over Hudson Bay and generally northwest to zonal flow aloft. A shortwave moves through the region on Tuesday which could cause scattered showers and storms to develop with an isolated thunderstorm possible. Thursday into Friday, an upper low moves into the Upper Midwest providing a better chance for widespread showers and thunderstorms to the region. Temperatures return to just below normal through the week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1230 AM CDT Sat Jun 15 2019 VFR conditions will prevail at most TAF sites through the TAF period, though there is a small risk for MVFR to IFR conditions at DLH and HYR early Saturday morning. Easterly winds will bring in stratus and fog into the Twin Ports, and while the direction of the wind should take the fog/stratus more to the south, there is a chance it could impact DLH, so included a TEMPO group for this possibility. Otherwise VFR through the night with increasing east winds on Saturday, gusts as high as 20 knots, stronger at DLH. Increasing clouds and lowering ceilings from west to east Saturday afternoon into Saturday night, with MVFR ceilings possible Saturday evening at BRD as rain moves in. Overall the next round of rain is trending slower, so it is possible the lower ceilings do not arrive until after midnight. && .MARINE... Issued at 406 AM CDT Sat Jun 15 2019 No hazardous marine conditions are expected in the next 48 hours. Northeast winds prevail through Sunday. Tomorrow, gusty winds develop over the head of Lake Superior with 15 to 20 knot gusts possible. Waves generally will be 2 feet or less. && .PRELIMINARY POINT TEMPS/POPS... DLH 61 44 57 43 / 10 40 50 10 INL 68 47 63 45 / 0 20 30 20 BRD 68 49 61 47 / 40 70 40 10 HYR 70 47 61 44 / 10 50 40 10 ASX 62 45 58 42 / 0 40 40 20 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && SHORT TERM...GSF LONG TERM...KC AVIATION...JJM MARINE...Huyck
Hazardous weather outlook, Jun 14, 3:36 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 336 PM CDT Fri Jun 14 2019 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-152045- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 336 PM CDT Fri Jun 14 2019 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Thunderstorms are expected to develop this afternoon and linger this evening especially across northwest Wisconsin. If these storms repeatedly cross the same areas, flash flooding may be a concern. There is also a small chance that a few storms may become severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Sunday and Sunday night, then again Wednesday night through Thursday night. Storms may be strong at any point during those times and the storms Wednesday evening into Thursday have the best potential for large hail, damaging wind gusts, and torrential rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed tonight. LSZ121-140>148-152045- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 336 PM CDT Fri Jun 14 2019 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Scattered thunderstorms are possible along the north shore waters and in the southwest arm of Lake Superior through this evening. A few storms may be strong with occasional cloud-to-ground lightning, brief gusty winds, and small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible Saturday and Sunday, then again Wednesday night through Thursday night. Some of the storms may be strong, especially Wednesday night and Thursday morning. Wolfe More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jun 14, 10:43 PM CDT, 5 hours 36 minutes before
Special Weather Statement National Weather Service Duluth MN 1043 PM CDT Fri Jun 14 2019 WIZ001-002-008-150415- Douglas-Bayfield-Sawyer- 1043 PM CDT Fri Jun 14 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BAYFIELD... SOUTHEASTERN DOUGLAS AND NORTHWESTERN SAWYER COUNTIES... At 1043 PM CDT,a strong thunderstorm was near Barnes, or 21 miles north of Hayward, moving southeast at 20 mph. Wind gusts up to 40 mph, pea size hail, heavy downpours, and occasional cloud to ground lightning can be expected with this storm. Locations impacted include... Cable, Seeley, Totagatic Lake, Middle Eau Claire Lake, Upper Eau Claire Lake, Nelson Lake, and Lake Owen. Seek shelter inside a sturdy building and away from windows until this storm passes. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard-topped vehicle. LAT...LON 4633 9167 4639 9148 4620 9113 4603 9143 TIME...MOT...LOC 0343Z 321DEG 19KT 4632 9152 WL
Special weather statement, Jun 15, 12:17 AM CDT, 4 hours 2 minutes before
Special Weather Statement National Weather Service Duluth MN 1217 AM CDT Sat Jun 15 2019 WIZ008-009-150530- Price-Sawyer- 1217 AM CDT Sat Jun 15 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PRICE AND SOUTHEASTERN SAWYER COUNTIES... At 1216 AM CDT, strong thunderstorms were along a line extending from 11 miles southwest of Butternut, to 7 miles northeast of Winter, and moving southeast at 25 mph. Wind gusts up to 35 mph, dime size hail, heavy downpours, and frequent cloud to ground lightning can be expected with these storms. Locations impacted include... Connors Lake and Loretta. Seek shelter inside a sturdy building and away from windows until these storms pass. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard-topped vehicle. LAT...LON 4583 9043 4566 9081 4590 9096 4598 9071 TIME...MOT...LOC 0516Z 311DEG 22KT 4593 9071 4587 9086 GSF
Special weather statement, Jun 15, 12:31 AM CDT, 3 hours 48 minutes before
Special Weather Statement National Weather Service Duluth MN 1231 AM CDT Sat Jun 15 2019 WIZ008-009-150600- Price-Sawyer- 1231 AM CDT Sat Jun 15 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL PRICE AND SOUTHEASTERN SAWYER COUNTIES... At 1230 AM CDT, a strong thunderstorm was 13 miles east of Winter, or 16 miles southwest of Park Falls, moving southeast at 25 mph. Wind gusts up to 35 mph, dime size hail, heavy downpours, and frequent cloud to ground lightning can be expected with this storm. Locations impacted include... Connors Lake. Seek shelter inside a sturdy building and away from windows until this storm passes. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard-topped vehicle. LAT...LON 4579 9090 4589 9072 4576 9046 4564 9073 TIME...MOT...LOC 0530Z 311DEG 22KT 4581 9074 GSF
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:21 PM CDT | Small Craft Advisory | DLH | 8 hr | |
| Jun 14, 9:36 PM CDT | Special Weather Statement | DLH | Bayfield | 24 min |
| Jun 14, 9:49 PM CDT | Special Weather Statement | DLH | Sawyer | 26 min |
| Jun 14, 10:10 PM CDT | Special Weather Statement | DLH | Sawyer | 35 min |
| Jun 14, 10:43 PM CDT | Special Weather Statement | DLH | Sawyer | 32 min |
| Jun 15, 12:17 AM CDT | Special Weather Statement | DLH | Price | 13 min |
| Jun 15, 12:31 AM CDT | Special Weather Statement | DLH | Price | 29 min |
Nearby
Beach Hazards Statements in Minnesota, 2019Beach Hazards Statements in Wisconsin, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.